MAUDE Adverse Event Report: RICHARD WOLF GMBH ENDOCAM; LOGIC 4K CAMERA HEAD C-MOUNT

RICHARD WOLF GMBH ENDOCAM; LOGIC 4K CAMERA HEAD C-MOUNT
Model Number 85525942
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
Richard wolf gmbh complaint reference (b)(4).Richard wolf gmbh (manufacturer) was informed about the following: description of incident/claim: it was complained that the camera head heated up so much that the user could no longer hold it in his hand.As a result, the user had to stop the procedure and continue it the next day.No injuries to the patient, user or third parties were indicated.Rwgmbh awareness date, 01-aug-2022.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of the manufacturer richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.The 85525942 logic 4k camera head has been in the programme since 07/11/2017.The affected logic 4k camera head with the serial number (b)(4) was produced with production order (b)(4) and was booked into stock on 05/24/2022.This logic 4k camera head was delivered to the distributor in (b)(4) on (b)(4).Production order (b)(4) was reviewed and consisted of a total of 20 camera heads.These were all booked into stock without any abnormalities.Rw gmbh considers this mdr open.As soon as the examination is completed, rw gmbh will send a follow-up report.
 
Event or Problem Description
Richard wolf gmbh complaint reference (b)(4).The purpose of this submission is to report the results of the device evaluation.
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with new information.According to the customer, he knew about the sporadic heating of the 85525942 logic 4k camera head, but nevertheless continued to use it in several treatments.An examination of the complained camera head revealed the following results: after approx.4 hours of use, while the camera head is lying on the table with an objective mounted, it reaches its maximum temperature of ~40°c.If you take the camera head in your hand, the measured surface temperature decreases to 35-37°c within seconds.It remains at this temperature range even when held permanently in the hand.A comparative measurement with a test camera head also showed no abnormalities regarding the surface temperatures.During a continuous test run for 2 x 5 consecutive days, the temperature level on the surface remained constant at around 40°c.This temperature was never significantly exceeded or fallen below at any time.According to the specifications, such a 4k camera head is allowed to have a surface temperature of up to 42°c due to its design, so that the measured values are all within the acceptable range and no product problem is apparent.The check of the device history record revealed the following results: the 85525942 logic 4k camera head has been in the programme since 07/11/2017.The camera head with serial number (b)(6), was produced under production order (b)(4) (quantity (b)(4) pieces) and booked into stock on 05/24/2022.The camera head was shipped to the distributor in portugal on 06/15/2022.The production order (b)(4) was reviewed and no abnormalities were noted.20 out of 20 pieces were booked to the stock.So far, no other camera head has been complained from this production order.An analysis of the complaints database for the 85525942 logic 4k camera head in the period from 01/01/2019 - 08/01/2022 resulted in 969 deliveries and a total of 76 complaints, of which one was a similar case in the sense of a "camera head too hot during use".In this case from 2021, the surface temperature was also measured without exceeding the specifications or a defect being detected.The user is informed of applicable warnings and notes in the relevant instructions for use bb-a282-05 / en / us / v2.0 / 2021-07 / pk21-0089: 2 general safety instructions and guidance for use caution in the case of failure or interruption of the surgery image or inacceptable impairment of the reproduction quality during therapeutic use: disconnect the camera from the endoscope and view the operating area directly through the eyepiece.In the case of therapeutic use a second product with the same features should be available as a backup.6 combinations caution be careful not to combine products incorrectly! injuries of the patient, user or others as well as damage to the product are possible.The products must only be used jointly if the intended use and the relevant technical data such as working length, diameter, etc.Are the same.Also follow the instruction manuals of the products used in conjunction with this product.8 checks caution injury due to damaged or incomplete products! injuries of the patient, user and others are possible.Run through the checks before and after each use.Do not use the products if they are damaged or incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt do to any repairs yourself.Potential hazards from thermal energy have been considered in risk assessment e2-2, rev.V0001 with the corresponding extent of damage and probability of occurrence.This assessment remains still valid taking into account the new case.In summary, an aborted surgery would have been avoided if the user had followed the instructions in the user manual.First of all, an obviously defective camera head should not have been used anymore and should have been sent in for repair.In addition, the user is advised to remove the camera from the endoscope in the event of visual or functional impairment and to view the surgical site directly through the ocular or, if necessary, to have an equivalent replacement product available for a therapeutic intervention.Based on the above findings and the results of the investigations, that the measured surface temperatures were within the specifications and that there were no defects on the camera head, this case is assessed as a user error due to non-observance of the instructions for use.Richard wolf gmbh considers this matter closed.However, in the event rw gmbh receives any additional information a follow up report will be submitted to fda.Richard wolf medical instruments corporation (rwmic) is submitting the report on behalf of rw gmbh.

Brand Name
ENDOCAM
Common Device Name
LOGIC 4K CAMERA HEAD C-MOUNT
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM  
Manufacturer Contact
philipp schmidt
pforzheimer strasse 32
d-75438 knittlingen, germany 
GM  
MDR Report Key15314679
Report Number9611102-2022-00043
Device Sequence Number6484740
Product Code FET
UDI-Device Identifier04055207063163
UDI-Public04055207063163
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K180583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number85525942
Device Catalogue Number85525942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown